Hello I am 58 years old male and have been diagnosed
I am 58 years old male and have been diagnosed with hypertension, hyperlipidemia and moderate type 2 Diabetes ( HbA1C- 7%).
I started with rimapril, then my Doctor added metformin and in the last 4 days I started with Atorvastatin. ( 20 mgs)
In the last 48h I developed a fever with abdominal pain and moderate muscle pain as well as bilirubinuria ( I am a vet and tested my own urine) . I am keen to know if I should stop the statin or just bear with it.. is the bilirubinuria significant? ( there was a slight proteinuria and slight ketones as well, but no hematuria, and USG is normal ).
Welcome to Ask The Doctor.
In this case, there are two possibilities:
1. Statins induced liver dysfunction, myalgia's
2. Diabetic ketoacidosis.
So, you should get your blood sugar checked, if it's high, you need emergency treatment for diabetic ketoacidosis. Statins have to be avoided in people having liver dysfunction. You would require to stop Statins at present. You should abstain from alcohol and keep a watch on your liver functions, if there is any rise in liver functions more than three times the upper normal limit, then you would require to stop Statins else you can carry on with it. Also start exercising regularly , so that your cholesterol remains into limits even after your Statins are stopped
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.